Alert archive / Florida / Marine Weather Statements in 2007

Marine Weather Statement 45, NWS Mobile, AL

August 30, 2007

NWS Mobile, AL issued this marine weather statement at Aug 30, 2007, 4:49 PM EDT. It took effect at Aug 30, 2007, 5:00 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2007, 4:49 PM EDT (20:49 UTC)
In effect from
Aug 30, 2007, 5:00 PM EDT
Expired
Aug 30, 2007, 8:00 PM EDT
In force
3 hr
Issued by
NWS Mobile, AL

What forecasters said that day

The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Aug 30, 4:26 PM EDT, 23 minutes earlier.

Area forecast discussion, Aug 30, 4:26 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
326 PM CDT THU AUG 30 2007

.SHORT TERM...(TONIGHT THROUGH SUNDAY)AFTERNOON CONVECTION FIRED UP
SHORTLY AFTER 12 NOON TO THE NORTHWEST AND MOVING TOWARD THE
SOUTHEAST. THIS PRETTY MUCH IN LINE WITH THE NAM AND GFS GUIDANCE
FROM THIS MORNING. UPPER TROUGH HAS NOSED TO THE SOUTHWEST INTO THE
AREA AS UPPER HIGH BUILDS EAST A BIT TOWARD THE LOWER OHIO VALLEY.
THIS SHOULD KEEP THE BEST RAIN CHANCES ALONG AND EAST OF THE TROUGH
AXIS INTO SATURDAY...WHICH PLACES THE HIGHER POPS OVER THE EASTERN
ZONES...GENERALLY EAST OF INTERSTATE 65. BY SUNDAY...THE POPS GO UP
A BIT OVER THE EASTERN ZONES AS THE UPPER TROUGH BREAKS DOWN AND A
FRONTAL BOUNDARY OFF TO THE NORTH TODAY FINALLY MAKES IT TO THE
COAST AND STALLS ALONG THE COAST. THE SURFACE LOW LONG ADVERTISED BY
NAM/GFS CONTINUES TO BE SHOWN BY THE MODELS TO MOVE FROM GEORGIA TO
LOWER ALABAMA...BUT IT WEAKENS BY SUNDAY AS THE FRONT DISSIPATES IN
THE AREA. HIGH TEMPERATURES TO REMAIN AROUND 90 WITH THE MAX BEING
REACHES AROUND NOON...BEFORE THE CLODS AND CONVECTION GET GOING.

THIS AFTERNOONS WET MICROBURST RISK IS MODERATE.

.LONG TERM...(SUNDAY NIGHT THROUGH THURSDAY)NO CHANGES MADE TO
EXTENDED. UPPER TROUGH EXTENDING INTO THE AREA ON SUNDAY WILL WEAKEN
AND LIFT OUT TO THE NORTHEAST THE FIRST OF THE WEEK. FORECAST AREA
LEFT IN A RATHER NONDESCRIPT PATTERN...MAINLY WEAK RIDGING ALOFT
UNTIL LATE NEXT WEEK. /11

&&

.MARINE...SURFACE HIGH WILL CONTINUE TO DOMINATE THE WEATHER OVER
THE SOUTHEAST STATES AND NORTHEAST GULF OF MEXICO THROUGH MOST OF
THE WEEK BUT WEAKEN. A WEAK COLD FRONT WILL CONTINUE MOVING
SOUTHEAST TO ARRIVE NEAR AREA FRIDAY. IT WILL STALL NEAR THE COAST
THIS WEEKEND BRINGIGN LIGHT TO MODERATE WINDS ACROSS THE MARINE AREA
THROUGH THE PERIOD. SCATTERED TO NUMEROUS THUNDERSTORMS ARE THROUGH
MUCH OF THE WEEK AND INTO THE WEEKEND...PRODUCING HIGHER WINDS AND
SEAS AROUND THEM. /77

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      74  91  74  89 /  50  40  30  50
PENSACOLA   75  90  74  86 /  50  60  40  60
DESTIN      78  89  76  85 /  50  70  40  60
EVERGREEN   71  89  71  88 /  60  60  30  50
WAYNESBORO  72  92  69  90 /  50  30  20  40
CAMDEN      72  89  71  88 /  50  40  40  50

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Aug 30, 6:25 AM EDT, 10 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
525 AM CDT THU AUG 30 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-079-
311200-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
MOBILE BAY-BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-
CONECUH-COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-
GEORGE-GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL-
OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA
INLAND-STONE-WASHINGTON-WAYNE-WILCOX-
525 AM CDT THU AUG 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...AND INLAND
SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED SHOWERS AND THUNDERSTORMS OVER THE GULF COASTAL WATERS OF
ALABAMA AND THE WESTERN FLORIDA PANHANDLE WILL BECOME MORE NUMEROUS
DURING THE EARLY MORNING HOURS THEN LESS NUMEROUS IN THE AFTERNOON.
THESE MARINE SHOWERS AND STORMS WILL PRODUCE GUSTY WINDS...LOCALLY
HIGH WAVES...OCCASIONAL DANGEROUS CLOUD TO WATER LIGHTNING
STRIKES...AND HEAVY RAIN.  DURING THE LATE MORNING AND AFTERNOON
HOURS TODAY...SHOWERS AND STORMS WILL BEGIN TO DEVELOP AND BECOME
NUMEROUS OVER INLAND AREAS OF SOUTHEAST MISSISSIPPI...SOUTHWEST
ALABAMA AND THE FLORIDA PANHANDLE.  ANY OF THESE STORMS WILL BE
CAPABLE OF WIND GUSTS TO 35 TO 40 MPH...DANGEROUS LIGHTNING AND
TORRENTIAL DOWNPOURS...WHICH MAY RESULT IN MINOR FLOODING OF POOR
DRAINAGE AREAS. A FEW STORMS MAY BECOME BRIEFLY SEVERE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH NEXT WEDNESDAY.

A WEAK TROUGH OF LOW PRESSURE MOVING INTO THE REGION ON THURSDAY
WILL PERSIST ACROSS THE AREA FRIDAY THOUGH THE WEEKEND AND INTO THE
EARLY PART OF NEXT WEEK.  WITH THIS UNSETTLED WEATHER PATTERN
CONTINUING...LOOK FOR SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS INTO THE EARLY PART OF NEXT WEEK...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS. NO WIDESPREAD HAZARDOUS OR SEVERE
WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Aug 30, 3:41 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
241 PM CDT THU AUG 30 2007

ALZ052-MSZ067-076-302030-
WASHINGTON-GREENE-WAYNE-
241 PM CDT THU AUG 30 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER WASHINGTON...GREENE
AND WAYNE COUNTIES...

AT 211 PM CDT NATIONAL WEATHER SERVICE RADAR DETECTED A THUNDERSTORM
6 MILES WEST OF BATTLES...AND MOVING SOUTHEAST AT 20 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
YELLOW PINE...FRUITDALE...ESCATAWPA...VINEGAR BEND AND TIBBIE THROUGH
330 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 40 TO 50 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 5:46 AM EDTMarine Weather StatementMOB5 hr
Aug 30, 5:17 PM EDTSpecial Marine WarningMOB43 min
Aug 30, 6:21 PM EDTSpecial Marine WarningMOB39 min
Aug 30, 5:11 PM EDTSevere Thunderstorm WarningMOBMobile34 min

Nearby

Marine Weather Statements in Florida, 2007Every marine weather statement in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.